MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sureform 45 stapler instrument reported in this event was not returned to intuitive surgical, inc.(isi) for failure analysis evaluation.The stapler logs for this procedure were reviewed.The logs show the sureform 45 stapler instrument used during this procedure was installed on the system 14 times and fired 12 sureform 45 reloads (1 blue, 1 green, 1 blue, 1 black, 3 green, 2 black, 1 green, 1 blue, 1 black, in that order).After the successful unclamp on install 14, the system logs showed an error indicating that the grip release tool was detected on the instrument.At the same time, the instrument was force expired by the system.About 20 seconds later, the system logs showed an error indicating that the instrument on universal surgical manipulator (usm) #1 was not detected.The instrument was then removed from the system and not used again in the procedure.
 
Event or Problem Description
It was reported that during a da vinci-assisted left lower lobe wedge resection procedure, an sureform 45 stapler instrument installed on universal surgical manipulator (usm) #1 would not unclamp after being fired.As a result, the port was upsized to 12 millimeters and changed to usm #4 to finish stapling.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) received medwatch report (mdr) with user facility/importer report #(b)(4) stating: "davinci arm #1 was being used for stapling, but the clamp would not release after being fired.The port was upsized to 12 millimeter and changed to arm #4 to finish stapling." the following information is unknown: how the stapler instrument was ultimately removed, if there was any damage/injury to tissue due to the unclamping issue, and if any surgical intervention was required as a result of the customer reported failure.Isi has attempted to gather additional information regarding the reported event; however, no response has been received.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24574847
Report Number2955842-2026-15705
Device Sequence Number18725747
Product Code GDW
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)K10250729
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480445-06
Device Catalogue Number480445
Device Lot NumberK10250729 0121
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale